Delaware, 2010Strong Wind in Delaware, December 1, 2010
December 1, 2010 · NWS PHI · 4 events in 4 counties and zones
The pressure gradient or difference between a strong high pressure system over the Canadian Maritimes and a low pressure system on the approaching cold front produced strong south winds across Delaware during the morning hours of December 1st. Wind gusts were enhanced around a line of showers and isolated thunderstorms that preceded and accompanied the cold frontal passage around Noon EST.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The pressure gradient or difference between a strong high pressure system over the Canadian Maritimes and a low pressure system on the approaching cold front produced strong south winds across Delaware during the morning hours of December 1st. Wind gusts were enhanced around a line of showers and isolated thunderstorms that preceded and accompanied the cold frontal passage around Noon EST. Peak wind gusts average around 45 mph and knocked down weak tree limbs and wires and caused isolated power outages. Peak wind gusts included 46 mph in Georgetown (Sussex County) and the New Castle County Airport and 45 mph in Dover (Kent County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 1, 5:36 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Dec 1, 5:36 AM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
536 AM EST WED DEC 1 2010
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS MOVE ACROSS THE REGION FROM WEST TO
EAST TODAY. THIS FRONT WILL BRING WET AND WINDY CONDITIONS TO THE
AREA. BEHIND THE FRONT, MUCH COLDER CONDITIONS ARE IN STORE FOR THE
REMAINDER OF THE WEEK AS HIGH PRESSURE BUILDS TO THE WEST. AN AREA
OF LOW PRESSURE WILL THEN MOVE TOWARD NEW ENGLAND AND SPIN IN
PLACE FOR THE WEEKEND INTO EARLY NEXT WEEK KEEPING A COLD, BUT DRY
NORTHWEST FLOW IN PLACE.
&&
.NEAR TERM /THROUGH TONIGHT/...
AN AREA OF SHOWERS MOVED ACRS A GOOD CHUNK OF THE AREA OVERNIGHT
AND THERE WILL BE SOME MORE SCATTERED SHOWERS BEFORE THE MAIN
EVENT ARRIVES LATER THIS MORNING AND INTO THE AFTERNOON FROM WEST
TO EAST. A STRONG COLD FRONT WAS FORECAST TO CROSS THE REGION
DURING THE DAY AND BRING RAIN AND STRONG WINDS. SOME THUNDER CAN
NOT BE RULED OUT. ANY CONVECTION WOULD ENHANCE BOTH THE HEAVY RAIN
AND STRONG WIND THREAT. LLJ VALUES OVER 50 KTS AHEAD OF THE FRONT
AND VERY GOOD OMEGA WITH IT WILL CONTINUE THE FLOW OF WARM MOIST
AIR AND KEEP THE FRONT ACTIVE AS WELL. DO NOT EXPECT TO SEE MUCH
OF A DIURNAL TREND IN TEMPS AHEAD OF THE FRONT, AS TEMPS WILL
REMAIN VERY MILD FOR THE FIRST OF DECEMBER. HOWEVER, TEMPS WILL
DROP RATHER MARKEDLY ONCE THE FRONT PASSES.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
THE RAIN SHOULD BE MOSTLY, IF NOT COMPLETELY OVER AT THE START OF
THE PD AS THE CDFNT HAS MOVED WELL OFFSHORE. THE BEST CHCS FOR
RAIN WILL BE IN NRN AND ERN SECTIONS DURG THIS TIME. WE WILL HAVE
A GUSTY W TO NW WIND. HIGH PRESSURE THEN BUILDS TO THE WEST RATHER
QUICKLY OVERNIGHT TONIGHT AND WILL EXERT INFLUENCE ON THE REGION
THROUGH FRIDAY. A DRY PERIOD IS IN STORE, WITH BELOW NORMAL
TEMPS....A STARK INTRODUCTION TO DECEMBER. GUSTY W WINDS WILL
CONTINUE ON THURSDAY, BEFORE DECREASING ON FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AN H5 TROF WILL BE THE DOMINANT FEATURE OVER THE ERN CONUS THROUGH
THE PD AS A COLD VORTEX ROTATES ACRS NEW ENG. A VERY STRONG AREA
OF HIGH PRESSURE WILL BUILD IN ACRS THE CNTRL CONUS AND PRECLUDE
ANY WX FROM DEVELOPING TO THE W. THEREFORE, IT LOOKS LIKE A GENLY
DRY AND COLD PD, WITH BELOW NRML TEMPS. OTHERWISE, AS THE UPPER
LOW ROTATES TO OUR NORTH, WE DO GET CLOSER TO THE LOW THE
BEGINNING OF NEXT WEEK. THIS COULD BRING IN SOME WRAP AROUND
MOISTURE IN THE FORM OF CLOUDS. IT COULD ALSO BRING SNOW SHOWERS
OR FLURRIES TO OUR NORTHERN MOUNTAINS MONDAY INTO TUESDAY, BUT
DON'T SEE THAT PRECIPITATION GETTING MUCH FARTHER SOUTH. DAYTIME
HIGHS THROUGH THE PERIOD WILL BE IN THE 30S TO LOWER 40S WITH
OVERNIGHT LOWS IN THE 20S TO LOWER 30S. OVERALL, DID NOT NEED TO
MAKE ANY SIG CHANGES TO THE EXTENDD FCST.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
CONDITIONS ARE BOUNCING BETWEEN VFR AND MVFR AS RAIN BANDS MOVE
NORTH THROUGH THE REGION EARLY THIS MORNING. THIS MAY REMAIN THE
CASE UNTIL THE STEADIER RAIN ARRIVES FROM THE SOUTHWEST SOMETIME
AFTER 1100 UTC. IN THE MEANTIME...A GENERAL LOWERING OF THE CEILINGS
TO MVFR SHOULD CONTINUE...OCCURRING LAST AT KMIV AND KACY.
LOW LEVEL WIND SHEAR IS OCCURRING...BASED ON THE VAD WIND PROFILES
AT KDIX AND TPHL...WITH 45 KNOT SOUTH SOUTHEAST WINDS AT 2000 FEET.
WITH THE SURFACE COLD FRONT STILL BACK ACROSS WESTERN
PENNSYLVANIA...LOW LEVEL WIND SHEAR WILL REMAIN IN PLACE THROUGH THE
MORNING HOURS. IN FACT...AS THE LOW LEVEL JET INCREASES...WINDS AT
2000 FEET MAY REACH 65 KNOTS CLOSE TO 1200 UTC.
THE RAIN WILL BECOME MORE WIDESPREAD AFTER 1100 UTC FROM WEST TO
EAST...AND CONDITIONS WILL DROP TO IFR IN ALL LOCATIONS. BETWEEN
1100 AND 1500 UTC...SOUTH SOUTHEAST WINDS COULD GUST TO 35 KNOTS AT
TIMES...JUST AHEAD OF THE COLD FRONT. THERE MAY ALSO BE
CONVECTION...BUT THIS IS LESS CERTAIN. IT IS POSSIBLE THAT A LINE OF
LOW TOPPED (LESS THAN 20000 FEET) LIMITED LIGHTNING STORMS DEVELOPS
SOUTH OF THE AREA AND SPREADS NORTH FROM KPHL EASTWARD AFTER 1200
UTC. HOWEVER...THIS IS A LOW CHANCE AND FOR NOW THUNDER IS NOT IN
THE FORECAST.
WITH THE FRONTAL PASSAGE...CEILINGS WILL INCREASE TO MVFR...AS
MOISTURE GETS TRAPPED UNDER THE INVERSION. IN ADDITION...WIND GUSTS
TO 35 KNOTS FROM THE SOUTH AHEAD OF THE FRONT...AND WEST TO
NORTHWEST BEHIND IT...ARE POSSIBLE. CONDITIONS SHOULD IMPROVE TO VFR
BETWEEN 1 AND 4 HOURS AFTER THE FRONTAL PASSAGE. BASED ON HOW SLOWLY
THE FRONT IS MOVING NOW...THE FRONT IS EXPECTED TO CROSS KRDG AND
KABE ABOUT 1600 UTC...THE PHILADELPHIA METRO AREA AROUND 1800
UTC...AND AS LATE AS 2000 UTC IN KACY.
FOR TONIGHT...WEST TO NORTHWEST WINDS COULD GUST TO 25 KNOTS INTO
THE EVENING HOURS. A RAPID TRANSITION TO VFR CONDITIONS AND THEN
CLEAR SKIES CAN BE EXPECTED DURING THE EARLY EVENING HOURS.
OUTLOOK...
VFR CONDITIONS ARE EXPECTED FOR THURSDAY INTO THE EARLY PART OF THE
WEEKEND. WINDS MAY GUST TO 25 KNOTS FROM TIME TO TIME...ESPECIALLY
THURSDAY AND AGAIN SATURDAY.
&&
.MARINE...
WINDS HAVE REACHED SMALL CRAFT LEVELS ON ALL WATERS EARLY THIS
MORNING IN THE SOUTH SOUTHEAST FLOW...AND ON THE OCEAN WATERS SEAS
HAVE RISEN ABOVE 5 FEET. THE BEST GRADIENT AHEAD OF THE COLD FRONT
AND SURFACE LOW IS APPROACHING THE WATERS...AND SHOULD REMAIN OVER
THE WATERS UNTIL JUST AHEAD OF THE COLD FRONTAL PASSAGE LATE THIS
MORNING AND EARLY THIS AFTERNOON.
AT THIS POINT...BASED ON UPSTREAM OBSERVATIONS AND VAD WIND PROFILE
DATA...IT WOULD APPEAR AS THOUGH THE BEST CHANCE OF GALE FORCE WINDS
WILL BE NEAR THE COLD FRONTAL ZONE. THE DEPTH OF THE MIXED LAYER
SHOULD ALLOW ACCESS TO 40 TO 50 KNOTS OF WIND...WHICH SHOULD
TRANSLATE TO THE SURFACE AS AT LEAST 35 KNOT GUSTS. THIS SHOULD
CONTINUE THROUGH THE COLD FRONTAL PASSAGE...WHICH WILL OCCUR THIS
AFTERNOON ON THE OCEAN WATERS.
WITH THE PASSAGE OF THE COLD FRONT...THERE WILL BE A BRIEF WEST TO
NORTHWEST MOMENTUM TRANSFER...WHICH COULD BRING WINDS TO GALE FORCE
AN HOUR OR TWO AFTER THE FRONTAL PASSAGE. AFTER THIS...THE GRADIENT
SHOULD BACK OFF ENOUGH TO ALLOW WINDS TO DROP BELOW 30 KNOTS BY LATE
AFTERNOON OR EARLY EVENING.
MODEL SHOW A SECOND SURGE OF COLD AIR ADVECTION THIS EVENING...WHICH
COULD BRING GUSTS BACK TO NEAR 30 KNOTS. HOWEVER...AT THIS POINT...
THE GUSTS APPEAR AS THOUGH THEY WILL STAY BELOW GALE FORCE.
AS THE SURFACE LOW WINDS UP AS IT MOVES TOWARD THE MARITIMES...WINDS
MAY STAY NEAR SMALL CRAFT LEVELS INTO THURSDAY AND PERHAPS EVEN
FRIDAY...ESPECIALLY ON THE COASTAL WATERS. SEAS ON THE OCEAN MAY
STAY UP THAT LONG AS WELL...AS THE SWELL GENERATED TODAY TAKES ITS
TIME GETTING SORTED OUT.
THERE COULD BE ANOTHER SURGE OF SMALL CRAFT WEST TO NORTHWEST
WINDS AS THE GRADIENT BETWEEN DEEPENING LOW PRESSURE OVER THE
MARITIMES AND STRONG HIGH PRESSURE OVER THE MIDWEST TIGHTENS. AT
THIS POINT...IT APPEARS AS THOUGH WINDS SHOULD TOP OUT IN THE SMALL
CRAFT RANGE.
&&
.HYDROLOGY...
THE CWA IS IN THE WARM SECTOR EARLY THIS MORNING AND WARM MOIST
AIR IS IN PLACE. SOME SHOWERS HAVE OCCURRED OVER THE AREA THIS
MORNING, WITH THE HEAVIEST AND STEADIEST RAIN PREDOMINANTLY OVER
THE WATCH AREA. THERE WILL LIKELY BE ANOTHER BREAK FORTHCOMING,
THEN WE WILL GET THE MUCH ADVERTISED COLD FRONT LATER THIS MORNING
THROUGH THE AFTERNOON AS IT MOVES FROM WEST TO EAST. HEAVY RAIN
WILL ACCOMPANY THE FRONT, WHICH COULD BE ENHANCED BY ANY
CONVECTION. OW PRESSURE DEVELOPING ON THE FRONT...WILL ACT TO
FOCUS THE DEEP MOISTURE AND PROVIDE THE THREAT FOR FLOODING FOR A
PORTION. THERE WILL BE NO CHANGES WITH THE FLOOD WATCH AT THIS
TIME. OUR SEVEN WESTERN COUNTIES REMAIN UNDER THE GREATEST THREAT.
RIGHT NOW...BETWEEN 2 AND 3 INCHES OF RAIN IS POSSIBLE IN THE
FLOOD WATCH AREA. WHILE THIS MUCH RAIN IS NOT EXPECTED TO CAUSE
FLOODING ON LARGER RIVERS (WHERE HEADWATER GUIDANCE NUMBERS ARE
FAIRLY HIGH)...FLOODING IS POSSIBLE ON SMALLER RIVERS AND STREAMS.
ALTHOUGH NO FLOODING IS CURRENTLY EXPECTED ON THE LARGER MAINSTEM
RIVERS, WE COULD SEE CAUTION STAGE ON THE DELAWARE AT TRENTON ON
FRIDAY. ALSO LOOKS LIKE CAUTION STAGE WILL BE REACHED ON THE SUSQ
IN HARRISBURG. FOR THIS REASON WELL NEED TO MONITOR WHAT HAPPENS
DOWN AT AND BELOW CONOWINGO AS THE CREST MAKES ITS WAY SOUTH.
&&
.TIDES/COASTAL FLOODING...
THE SOUTH SOUTHEAST FLOW AHEAD OF THE SURFACE COLD FRONT AND
DEVELOPING LOW HAS RESULTED IN TIDE DEPARTURES THIS MORNING RANGING
FROM NEAR ONE FOOT ON THE OCEAN FRONT TO NEAR ONE AND THREE-QUARTERS
FEET ON THE UPPER END OF DELAWARE BAY AT REEDY POINT. SINCE LOW
PRESSURE IS DEVELOPING ON THE FRONT...THE FRONT MAY SLOW ON ITS
APPROACH....ALLOWING THE FLOW OF WATER UP THE DELAWARE AND
CHESAPEAKE BAYS TO CONTINUE LONGER INTO THE MORNING HOURS.
THE COASTAL FLOOD ADVISORIES IN PLACE WILL REMAIN AS THESE LOCATIONS
ARE THE MOST LIKELY TO EXPERIENCE MINOR TIDAL FLOODING. AT THE
CURRENT DEPARTURE...MINOR TIDAL FLOODING WILL OCCUR AT REEDY POINT
LATER THIS MORNING. AT THIS POINT...EVEN WITH THE STRONGER FLOW...
IT APPEARS AS THOUGH THAT LOCATION WILL STAY BELOW THE MODERATE
TIDAL FLOODING BENCHMARK.
A TIDE DEPARTURE OF NEARLY TWO FEET WOULD BE NEEDED TO PRODUCE MINOR
TIDAL FLOODING AT PHILADELPHIA LATER THIS MORNING. THIS TIDE
DEPARTURE HAS BEEN REACHED AS OF 500 AM. WITH THE CONTINUED SOUTH
SOUTHEAST FLOW PRODUCING MORE WATER IN THE DELAWARE BAY AND INTO
THE RIVER...A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR THE
A PORTION OF THE DELAWARE RIVER
FOR MOST LOCATIONS...THE NEXT HIGH TIDE CYCLE (AFTER THIS
MORNING) IS THE LOWER OF THE TWO HIGH TIDES. BY THIS TIME...THE
FLOW SHOULD BE OFFSHORE. AT THIS POINT...MINOR TIDAL FLOODING IS
NOT EXPECTING FOR THE EVENING HIGH TIDE CYCLE.
THE CHESAPEAKE BAY OCEAN FORECASTING SYSTEM MODELS SHOW THE
STRONGEST FLOW UP THE BAY THROUGH THE MID MORNING HOURS...WITH THE
STRONGEST SURGE AROUND THE TIME OF HIGH TIDE. BASED ON THE
ABOVE...BOTH CAMBRIDGE AND TOLCHESTER COINCIDENT WITH THE TIME OF
HIGH TIDE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR PAZ067>071.
FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062.
WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR PAZ054-055-
060>062.
COASTAL FLOOD ADVISORY UNTIL 11 AM EST THIS MORNING FOR PAZ070-
071.
NJ...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NJZ008>010-
012>027.
COASTAL FLOOD ADVISORY UNTIL 9 AM EST THIS MORNING FOR NJZ016-
021.
FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ001-007.
WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR NJZ001-007.
COASTAL FLOOD ADVISORY UNTIL 11 AM EST THIS MORNING FOR
NJZ017>019.
DE...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR DEZ001>004.
COASTAL FLOOD ADVISORY UNTIL 9 AM EST THIS MORNING FOR DEZ001-
002.
MD...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MDZ008-012-015-
019-020.
COASTAL FLOOD ADVISORY FROM 11 AM THIS MORNING TO 4 PM EST
THIS AFTERNOON FOR MDZ008-012-015-019.
MARINE...GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ450>455.
GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR ANZ430-431.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...NIERENBERG
AVIATION...HAYES
MARINE...HAYES
HYDROLOGY...NIERENBERG
TIDES/COASTAL FLOODING...HAYESHazardous weather outlook, Dec 1, 5:34 AM EST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
534 AM EST WED DEC 1 2010
NJZ001-007-PAZ054-055-060>062-021045-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
534 AM EST WED DEC 1 2010
...WIND ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING OR THIS AFTERNOON.
DEZ003-004-MDZ020-NJZ008>010-012>015-020-022>027-PAZ067>069-021045-
INLAND SUSSEX-DELAWARE BEACHES-CAROLINE-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-OCEAN-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-
534 AM EST WED DEC 1 2010
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING OR THIS
AFTERNOON.
DEZ001-002-NJZ016-021-021045-
NEW CASTLE-KENT-SALEM-CUMBERLAND-
534 AM EST WED DEC 1 2010
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING OR THIS
AFTERNOON.
NJZ017>019-PAZ070-071-021045-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
534 AM EST WED DEC 1 2010
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING OR THIS
AFTERNOON.
MDZ008-012-015-019-021045-
CECIL-KENT MD-QUEEN ANNES-TALBOT-
534 AM EST WED DEC 1 2010
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM
EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING OR THIS
AFTERNOON.
ANZ450>455-021045-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
534 AM EST WED DEC 1 2010
...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-021045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
534 AM EST WED DEC 1 2010
...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 1, 5:13 AM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
513 AM EST WED DEC 1 2010
MDZ008-012-PAZ067-011145-
CECIL MD-CHESTER PA-KENT MD-
513 AM EST WED DEC 1 2010
...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT CECIL...KENT AND
CHESTER COUNTIES...
AT 508 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER WITH STRONG WIND GUSTS 14 MILES SOUTHEAST OF BALTIMORE...
MOVING NORTHEAST AT 450 MPH. THE SHOWER WILL BE NEAR PORT DEPOSIT...
PERRYVILLE AROUND 605 AM...WOODLAWN...WOODLAWN...OCTORARO...CONOWINGO
AROUND 610 AM...WEST NOTTINGHAM...RICHARDSMERE...CONOWINGO AND ROCK
SPRINGS AROUND 615 AM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER.
LAT...LON 3932 7619 3938 7610 3953 7607 3969 7623
3973 7621 3973 7615 3978 7607 3987 7601
3996 7600 4003 7595 3992 7566 3950 7600
3953 7600 3954 7606 3938 7610 3916 7627
HAYESSpecial weather statement, Dec 1, 5:18 AM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
518 AM EST WED DEC 1 2010
MDZ008-PAZ060>062-011215-
BERKS PA-CECIL MD-LEHIGH PA-NORTHAMPTON PA-
518 AM EST WED DEC 1 2010
...AN AREA OF SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT CECIL...
BERKS...LEHIGH AND NORTHAMPTON COUNTIES...
AT 514 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS PRODUCING HEAVY RAINFALL 17 MILES SOUTHWEST OF
LANCASTER...MOVING NORTH AT 40 MPH. THE SHOWER WILL BE NEAR NEW
MORGAN AROUND 605 AM...WERNERSVILLE...MOHNTON...SHILLINGTON...FLYING
HILLS AROUND 610 AM...WOMELSDORF...SINKING SPRING...WHITFIELD...WEST
WYOMISSING AROUND 615 AM AND BERNVILLE AROUND 620 AM.
EXPECT AROUND AN INCH OF RAIN IN SOME PLACES THROUGH 630 AM. THIS
MUCH RAIN MAY RESULT IN LOCALIZED STREET FLOODING...AS WELL AS
FLOODING IN AREAS OF POOR DRAINAGE.
IN ADDITION...WIND GUSTS TO 40 MPH ARE POSSIBLE IN SHOWERS WITH
HEAVY RAIN.
LAT...LON 4053 7634 4053 7623 4059 7607 4059 7603
4064 7600 4070 7585 4059 7539 4024 7570
4014 7590 3970 7608 3972 7619 3972 7608
4014 7590 4045 7637
HAYESSpecial weather statement, Dec 1, 6:13 AM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
613 AM EST WED DEC 1 2010
DEZ001-MDZ008-NJZ016>018-PAZ060-067-068-070-071-011500-
NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-BERKS-CHESTER-MONTGOMERY-
DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...READING...WEST CHESTER...
NORRISTOWN...MEDIA...PHILADELPHIA
613 AM EST WED DEC 1 2010
...SOUTHEAST WINDS GUSTING TO NEAR 45 MPH...
SOUTHEAST WINDS ARE STARTING TO GUST TO 45 MPH ACROSS PORTIONS OF
NORTHERN DELAWARE...SOUTHEAST PENNSYLVANIA AND SOUTHWEST NEW
JERSEY. THIS WILL CONTINUE THROUGH THE MORNING HOURS.
WIND GUSTS THIS STRONG MAY RESULT IN DOWNED TREE LIMBS...WHICH IN
TURN COULD CAUSE ISOLATED POWER OUTAGES. IF YOU ARE PLANNING TO
TRAVEL THROUGH THIS AREA DURING THE MORNING HOURS...BE ON ALERT
FOR DEBRIS IN THE ROAD.
PAZ054-055-011500-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
613 AM EST WED DEC 1 2010
...SOUTHEAST WINDS GUSTING TO NEAR 45 MPH...
SOUTHEAST WINDS ARE STARTING TO GUST TO 45 MPH ACROSS PORTIONS OF
THE SOUTHERN POCONOS...WITH THE HIGHEST GUSTS IN THE HIGHER
TERRAIN. THIS WILL CONTINUE THROUGH THE MORNING HOURS.
WIND GUSTS THIS STRONG MAY RESULT IN DOWNED TREE LIMBS...WHICH IN
TURN COULD CAUSE ISOLATED POWER OUTAGES. IF YOU ARE PLANNING TO
TRAVEL THROUGH THIS AREA DURING THE MORNING HOURS...BE ON ALERT
FOR DEBRIS IN THE ROAD.
HAYES
Special weather statement, Dec 1, 6:18 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
618 AM EST WED DEC 1 2010
NJZ001-007>010-012-013-011215-
HUNTERDON NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
WESTERN MONMOUTH NJ-
618 AM EST WED DEC 1 2010
...AN AREA OF SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT
SUSSEX...WARREN...MORRIS...HUNTERDON...SOMERSET...MIDDLESEX AND
MONMOUTH COUNTIES...
AT 612 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA
OF SHOWERS PRODUCING HEAVY RAINFALL...MOVING NORTH AT AROUND 50 MPH.
THE BACK EDGE OF THE SHOWERS EXTENDED FROM NEAR BLAIRSTOWN IN WARREN
COUNTY...SOUTHEAST TO NEAR LONG BRANCH IN MONMOUTH COUNTY.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER.
LAT...LON 4031 7409 4084 7509 4085 7506 4099 7514
4107 7497 4108 7499 4134 7475 4135 7468
4120 7437 4104 7449 4100 7430 4090 7427
4089 7433 4074 7436 4067 7445 4066 7440
4059 7444 4059 7420 4047 7427 4042 7405
KRUZDLOSpecial weather statement, Dec 1, 6:35 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
635 AM EST WED DEC 1 2010
MDZ008-012-PAZ060-061-067-011230-
BERKS PA-CECIL MD-CHESTER PA-KENT MD-LEHIGH PA-
635 AM EST WED DEC 1 2010
...SHOWERS AND EMBEDDED THUNDERSTORMS WILL AFFECT BERKS...
CECIL...CHESTER...KENT AND LEHIGH COUNTIES...
AT 629 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND EMBEDDED THUNDERSTORMS ALONG A LINE EXTENDING FROM 19
MILES SOUTHEAST OF LANCASTER TO 20 MILES NORTH OF CENTERVILLE...
MOVING NORTH AT 45 MPH. THE SHOWERS AND THUNDERSTORMS WILL BE NEAR
AMITY GARDENS...MOUNT VERNON AROUND 645 AM...CHARLESTOWN...NORTH
EAST AROUND 700 AM...HONEY BROOK...WEST GROVE AROUND 715 AM...NEW
MORGAN AND LAURELDALE AROUND 730 AM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3987 7601 4011 7595 4014 7590 4024 7603
4064 7584 4065 7569 4044 7548 4043 7554
4026 7569 4026 7566 4023 7561 4021 7561
3926 7610 3953 7599 3955 7603 3975 7611
HAYESSpecial weather statement, Dec 1, 6:48 AM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
648 AM EST WED DEC 1 2010
DEZ001-002-MDZ008-012-015-019-020-NJZ016-011245-
CAROLINE MD-CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
SALEM NJ-TALBOT MD-
648 AM EST WED DEC 1 2010
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...NEW
CASTLE...QUEEN ANNE'S...SALEM AND TALBOT COUNTIES...
AT 646 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
EASTON TO 9 MILES NORTHWEST OF EASTON TO 4 MILES SOUTHWEST OF
EASTON...MOVING NORTHEAST AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR
CHESTER...STEVENSVILLE AROUND 700 AM...LANGFORD...NEWTOWN AROUND 715
AM...HOLLYWOOD BEACH...WARWICK AROUND 730 AM...BROOKSIDE AND NEWARK
AROUND 745 AM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3880 7633 3882 7620 3893 7621 3884 7638
3894 7637 3896 7637 3905 7631 3901 7621
3915 7626 3972 7586 3983 7568 3981 7553
3962 7540 3945 7554 3948 7556 3943 7553
3861 7612
HAYESStrong Wind, Delaware Beaches
- When
- December 1, 7:00 AM EST to 12:00 PM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Kent
- When
- December 1, 7:00 AM EST to 12:00 PM EST
- Where
- Kent forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
Strong Wind, New Castle
- When
- December 1, 7:00 AM EST to 12:00 PM EST
- Where
- New Castle forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
Strong Wind, Inland Sussex
- When
- December 1, 7:00 AM EST to 12:00 PM EST
- Where
- Inland Sussex forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New Jersey, December 1, 20101 death · $20,000 · 51 kt wind · 2 events
- High Wind and Strong Wind in Vermont, December 1, 20101 injured · $3.5 million · 78 kt wind · 9 events
- Flooding in Pennsylvania, December 1 to 3, 2010$2.0 million · 12 events
- Flash Flooding in Virginia, December 1, 2010$260,000 · 24 events
- Flash Flooding and High Wind in New York, December 1, 2010$180,000 · 50 kt wind · 30 events
- Strong Wind in New York, December 1, 2010$400,000 · 7 events
- Flooding in Pennsylvania, December 1 to 2, 2010$350,000 · 4 events
- Strong Wind in New Jersey, December 1, 2010$114,000 · 21 events
- Flooding in New York, December 1 to 4, 2010$240,000 · 4 events
- Lake-Effect Snow in New York, December 1 to 3, 2010$170,000 · 6 events
- Drought in Texas, December 1 to 31, 2010$103,000 · 8 events
- High Wind and Strong Wind in Connecticut, December 1, 2010$105,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269705, 269706, 269707, 269708.